Cancer Research UK on Google+ Cancer Research UK on Facebook Cancer Research UK on Twitter
Donate

Let's beat cancer sooner

Chemotherapy and Headaches

30 Mar 2011 00:10

Hi

Does anyone like myself experience the most awful headaches after chemotherapy treatment. I am currently on FEC-T and for two to three days have to take myself to bed barely able to drink let alone eat. Is not pleasant and I am wondering if anyone has found something to ease the pain...

After 3 days or so my head clears but im finding it hard to cope with this time of the treatment.

Thanks

DeeBee

Re: Chemotherapy and Headaches

30 Mar 2011 08:30 in response to DeeBee999

Hi

Amanda gets severe headaches, even though it is still early days. This may sound simplistic but in her case drinking plenty of water has helped, about 2 litres a day. Sometimes she has found it hard to do this but has stuck at it and noticed improvements.

Blog: www.cancerexperiences.org

Re: Chemotherapy and Headaches

30 Mar 2011 08:43 in response to Amandascancer

HI

I aslo had FEC and I too sufferd from headaches for a few days and had to take to my bed.

Although they do subside it does make you fell terrible, not wanting to get up and  eat, drink

or anything.

No matter what medication I took, just didnt seem to shift it. My friend suggested it may be the steriods

I was taking, as I only had to take them for the first 3 days, it just seemed as soon as I stopped taking

them, the headaches stopped.

Talk to your oncologist and tell them how you feel.

Re: Chemotherapy and Headaches

30 Mar 2011 20:01 in response to Amandascancer

HI Amanda

Thanks - I have been told this by my doctor and i will definitely try to make the effort next chemo especially as you say it seems to make a difference.

Its good to know im not the only one with the headaches I was beginning to wonder if it was a side effect only I was getting.

X DeeBee

Re: Chemotherapy and Headaches

30 Mar 2011 20:10 in response to tweeny40

Hi Tweeney

Great thanks for that.... im not actually on steroids yet (though will be taking them next treatment which is my 4th) - going onto Taxotere and the steroids are required....

Have mentioned the headache bit to my doc but other than mentioning I drink lots he didn't make much comment good or bad... so I was a bit confused thinking it might just be me who was getting this side effect.

Good to know im responding normally then....

All the best X

Re: Chemotherapy and Headaches

31 Mar 2011 11:08 in response to DeeBee999

Hi

I have experienced more benefits from the water. My hair shines and my skin is softer, so I can definately recommend it. The headaches have reduced in severity and fequency. Hope it goes well for you.

Amanda x

Blog: www.cancerexperiences.org

Re: Chemotherapy and Headaches

20 Apr 2013 20:04 in response to DeeBee999

I have breast cancer and am 5 days into chemo and still cannot shake the headach...Its driving me mad! So, does this mean that in two weeks when I have my second chemo treatment I will be going through the headach thing again?

Re: Chemotherapy and Headaches

21 Apr 2013 14:37 in response to DeeBee999

One of my partner's drugs has hospitalised him twice due to headaches - he ends up on morphine They now give him a much lower dose, and another drug which reduces cerebral fluid production. It's the only thing that works.

Re: Chemotherapy and Headaches

3 Aug 2016 16:03 in response to DeeBee999
Hi!I m just now come across your post!Im woundering if you ok now?One of my member family today also begin chemo.and now she has a terrible headache &vomiting.How are you cope with it?

Re: Chemotherapy and Headaches

3 Aug 2016 16:07 in response to karrie_evans

Hi KARRIE!How are yoy for today?

How do you cope with your desease?

 

Re: Chemotherapy and Headaches

3 Aug 2016 21:47 in response to DeeBee999

Hi,im on my 4th cycle of chemo today and as sick as a dog yet again ...I got terrible migraine for first 2 cycles just like u I couldn't eat i was so sick and vomiting and with migraine on top of that is hell. I found out it was the ondasetron anti sickness was causing my headaches and since I've had that stopped the headaches have gone! 

I can't drink much water it's horrible,i can drink milk or fizzy pop but not water.

Good luck hope your headaches go soon!

Re: Chemotherapy and Headaches

4 Sep 2016 09:23 in response to Gillian99
Hi I am new to this site and have been suffering from headaches this time around too. I have tablets for migraines normally so they work ok but I do worry that I have been taking them for 10 days now. As for sickness, I was hospitalised after my first session because I became so dehydrated from sickness, but that was addressed for my second session, and I had no sickness at all. It seems to be matching you with the right tablets. The lovely staff member kept saying 'this is not how it will be next time'. Keeping the fluids up is so hard when everything tastes foul but I have been told that, as long as it is decaf, I can drink milky coffee which I love. The trick seems to be one gulp of horrid followed by one gulp of lovely. I drink lots when I can and struggle other times. The staff and oncologist here are so attentive and go out of their way to make this as easy as possible. Headaches and sickness are so debilitating. Session 3 next week.

Re: Chemotherapy and Headaches

18 Aug 2017 11:28 in response to DeeBee999

I had my first chemo session yesterday, ide been home about an hour and bang, headache arrived and i noticed it. None of my regular meds for pain have touched it and ive woken up today and its still there. Im hoping the post chemo steroids deal with it but im not hopeful. Its on the top of my head at the front and radiates to my ears, like pressure.

 

Re: Chemotherapy and Headaches

26 Oct 2017 06:59 in response to AllyGar

I had my first chemo on fri 13th. Headache started the day I had chemo. I ended up at hospital for 3 days. Thought it might be the stress built up. Headaches still there and been told Itcould be getting side effects from the meds... Got to ring the hospital if it doesn’t settle. Not looking forward to second chemo if I feel like this.

Re: Chemotherapy and Headaches

7 Dec 2017 02:37 in response to Shirl3

I've been on chemotherapy for almost a year and get a temple headache frequently but this is the second time I've had a headache from hell, worst ever. The first time I had to go to the hospital and I was given an injection of Naproxen which seemed to help, this was in addition to common painkillers and two lots of liquid morphine I had taken at home before the hospital which had no effect at all. I've had this second worst headache ever for the last couple of days, it started as the temple chemo headache then became a 24/7 chronic,headache that no medication helps, no matter how strong, co codamol with 30mg codeine or the naproxen, I can't sleep with it and keep thinking I'm about to have a stroke. I did take my blood pressure this morning and it was sky high, one of the chemo side effects so I've gone back on the BP medication. But this doesn't usually cause the headaches. Has anyone had similar problems. I keep feeling as though I need to go to hospital with this headache from hell. I am seeing a new Oncologist on Friday and will see what he says. It is so chronic and continuous and stops me doing anything.